Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body fat
Nov 22, 2006

I am on Lexiva, Truvada and Norvir. It has caused tremendous body fat to my back, breast, under arms, stomach and neck. What can I do to reduce this? I eat healthy and excersize four times a week. I am miserable. Can't even wear nice clothes and feel comfortable

Response from Dr. Henry

That regimen has not been identified to have particular problems with increased fat. You may have a genetic predisposition to fat gain related to some medications that is being expressed. Exercise and diet can often help to some degree. Discussing with your HIV specialist whether you could switch off a ritonavir boosted PI regimen to something else (i.e nevirapine) which could be more fat friendly is recommended as well. There currently are no easy treatments for fat gain in this setting that are proven generally safe and effective partly due to the complexity of the topic of fat gain which is also a major problem in the general population. KH



Previous
Norvir not refrigerated
Next
kaletra and diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement